Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 96, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Oct 7, 2021, 10:04 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 10:04 AM EDT (14:04 UTC)
- Expired
- Oct 7, 2021, 1:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
792 WHUS71 KAKQ 071404 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1004 AM EDT Thu Oct 7 2021 ANZ658-071700- /O.EXP.KAKQ.SC.Y.0095.000000T0000Z-211007T1400Z/ /O.NEW.KAKQ.SC.Y.0096.211007T1404Z-211007T1700Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1004 AM EDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds around 15 kt and seas around 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
472 WHUS71 KAKQ 071657 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1257 PM EDT Thu Oct 7 2021 ANZ658-071800- /O.EXP.KAKQ.SC.Y.0096.000000T0000Z-211007T1700Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1257 PM EDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON. Seas continue to fall and the advisory has been allowed to expire on schedule. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 6:49 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 7, 6:49 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 649 AM EDT Thu Oct 7 2021 .SYNOPSIS... An upper level low lifts north into the Great Lakes region as high pressure builds across the northeastern states today through Friday. A coastal low brings additional rain chances over the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 615 AM EDT Thursday... Latest MSAS has high pressure nosing south from the nern states. Radar echo free attm with any pcpn lifting north across wrn VA. Latest model data not showing much in the way of pcpn today as the deepest moisture remains west up against the mts due to the high to the north. However, a few shwrs will be possible across the upslope favored areas this aftrn as well as across srn zones as moisture apprchs from coastal NC. A mstly cldy day ahead, along with some partial sunshine. Highs in the mid-upr 70s. A persistent setup for tonite with any shwr activity limited to the favored upslope areas of the Piedmont. Otw, mstly cldy with lows in the 60s. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... As of 330 AM EDT Thursday... Latest NAM/GFS/WRF-ARW have backed way off wrt pcpn chcs Fri/Fri night as the high wins out across the area with the deepest moisture shunted across the mts assctd the the upr level low to the west. The onshore flow keeps plenty of moisture around to keep skies cldy to mstly cldy, but have backed off on PoPs during this time frame and limited them to areas south of I64. Highest PoPs west across the Piedmont. Dry ne. Highs Fri in the mid-upr 70s. Lows in the 60s. Head scratching time wrt this weekends forecast. Models cont to offer up different solutions on strength/speed/moisture assctd with a low progged to track n-ne along the Mid Atlantic coast over the weekend. While the ECMWF/Canadian throw this tropical moisture north across the local area Sat and Sat nite, the GFS/NAM have the bulk of the moisture east of I95 along a sfc coastal trof and points east. In addition, the strength and speed will also have a major influence on the marine forecast as well. Stay tuned. Given the uncertainty, the only change made to the grids over the weekend was to increase PoPs along the coast, closer to the track of the low along the sfc trof. Thus, high chc/likely PoPs Sat/Sat nite then tapering off to chc PoPs Sun. Gusty winds dvlpng along the coast. Any thunder chc should be limited to sern coastal areas. Highs both days in the 70s. Lows in the 60s. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... As of 330 AM EDT Thursday... Lingering moisture from the departing low and onshore flow arnd the high will keep low chc PoPs across the area Sun nite/Mon, although skies will likely become pt sunny Mon. Gusty winds along the coast. Lows Sun nite upr 50s nw to mid 60s se. Highs Mon 75-80. High pressure looks to build into the area for the mid week period. Warmer with highs Tue/Wed in the upr 70s-lwr 80s. Lows in the 60s. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 615 AM EDT Thursday... Latest MSAS has high pressure nosing south from the nern states. This high is bringing in a moist onshore flow that will keep an MVFR SC deck around through the day, lifting to VFR at times (just above 3K FT) this aftrn. Any sgnfcnt pcpn stays across the wrn Piedmont and mts. E-NE winds at 10 kts or less. Outlook... Developing low pressure along the NC coast over the weekend results in an increasing rain threat (highest chcs along the coast) with additional flight restrictions (esp from CIGS) both Sat/Sun. The low lingers just off the coast early next week. && .MARINE... As of 650 AM EDT Thursday... Have extended the SCA for the southern coastal waters until 10 AM. Current surface analysis depicts high pressure centered over the Northeast and ridging into the local area. Winds are generally NE 10-15 kt (except 15-20 kt over the southernmost coastal waters). Expect high pressure to remain over the local waters through Fri before weakening as an upper level disturbance moves through Fri night into Sat. Another, stronger high will build into Maine late Fri through the weekend before gradually moving offshore early next week. Meanwhile, models continue to show a weak coastal low developing off the SE coast tonight/Fri which then lingers off the NC coast into early next week. Models continue to vary in regards to the strength and track of the low, but given the building high to the north, a period of increased onshore flow and likely SCA conditions, due to a combination of winds and increased waves/seas, will be possible Fri night through the weekend. Waves of 1-3 ft (2-3 ft waves in the Lower Bay) continue through today before subsiding to 1-2 ft tonight into Fri. Seas of 3-4 ft (except 4-5 ft seas in the southern coastal waters this morning) linger through Fri. There is some potential for off and on 5 ft seas through the day today in the southern coastal waters, but this will need to be reevaluated through the day. Waves and seas increase to 2- 4 ft and 4-6 ft respectively Sat. SCAs will be likely due to elevated seas Sat through Tues for 5-8 ft seas. The forecast confidence for exact sea height is low given the model uncertainties regarding the coastal low strength and track, but confidence in at least 5 ft seas is high. A moderate rip current risk is expected today and Fri. There is some potential for an upgrade to a high rip risk today depending on the trends of the surf heights and period. However, given the current forecast of 5 second periods today and 4-4.5 ft surf, will maintain a moderate rip risk at this time. Expect the rip risk to remain elevated through early next week given a prolonged period of onshore flow with the potential for a high rip risk through the weekend. && .TIDES/COASTAL FLOODING... Prolonged onshore winds will result in rising tidal anomalies in the Ches bay through this weekend. Potential for nuisance to minor flooding is increasing, especially for bay-side portions of the Northern Neck and Eastern Shore counties through this weekend (and for locations along the lower James River this afternoon). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...Small Craft Advisory until 10 AM EDT this morning for ANZ658. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...MPR AVIATION...MPR MARINE...RMM TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 7, 3:33 AM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 333 AM EDT Thu Oct 7 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-080745- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 333 AM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-080745- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 333 AM EDT Thu Oct 7 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:41 PM EDT | Small Craft Advisory | AKQ | 11 hr | |
| Oct 7, 7:15 PM EDT | Small Craft Advisory | AKQ | 12 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.